Ask an expert
Question

17 Feb 2004

Pregnancy
Hi Doc,
I've just got a few questions about pregnancy. Is it true that antibiotics causes a misscarriage? If possible, which antibiotics must a person stay away from? I also know that the flu-injection can cause a misscarriage. What is it in the flu-injection that causes the misscarriage? What medication must a pregnant woman stay away from when pregnant? Can a urine infection cause misscarriage? I've just discovered that I'm 6 weeks pregnant and have a bad urine injection. My doctor (normal GP) has prescribed antibiotics to clear the infection. Will it cause any complications?
Thanks for your time !
Anonymous
Answer 326 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

No, it is not true that antibiotics cause miscarriage. Some antibiotics can cause fetal abnormalities. There are so many antibiotics that it would be difficult to list them all. Rather tell me what antibiotics you have taken or are thinking of taking and I will tell you if they are safe or not. Urinary infections can start contractions and can therefore cause preterm labour. It is therefore important to treat them. The Penicillin group of antibiotics are safe in pregnancy.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.